MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the user experienced a system error when attempting to fire the device.The disposable and the system were all tested prior to starting the procedure, with no abnormalities found.Reporting indicates that the user attempted to complete the procedure with a second needle, which also tested without problem; however, the user again experienced a system error when attempting to fire the second needle.The second needle was removed from the patient and inspected, at which point it is reported that a piece of plastic was observed in the aperture.The brevera procedure was aborted at that time and the user switched to a new device, which required a second incision.The procedure was completed successfully with the new device.A field service engineer (fse) from the distributor visited the site to examine the system and the brevera console was found to be functioning as intended.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera procedure on (b)(6) 2025, the user experienced a system error when attempting to fire the device.The disposable and the system were all tested prior to starting the procedure, with no abnormalities found.Reporting indicates that the user attempted to complete the procedure with a second needle, which also tested without problem; however, the user again experienced a system error when attempting to fire the second needle.The second needle was removed from the patient and inspected, at which point it is reported that a piece of plastic was observed in the aperture.The brevera procedure was aborted at that time and the user switched to a new device, which required a second incision.The procedure was completed successfully with the new device.A field service engineer (fse) from the distributor visited the site to examine the system and the brevera console was found to be functioning as intended.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only photographic evidence and the error codes reported by the console were given by the device user.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Cause/root cause: root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of complaint data and risk assessments, but could not perform any testing procedures, because the device was not returned.However, based on the error codes, an investigation was done: the cam motor is a small motor inside the driver that, among other functions, controls the aspirate pin.The aspirate pin is responsible for creating vacuum by pressing on the ball of the disposable manifold.If the mechanism gets stuck and the aspirate pin cannot move down, it will remain open all the time.In that case, the system could report multiple errors.It¿s important to note that these error codes shown by the capital equipment do not indicate that the device is functioning incorrectly and could probably be the cause of the plastic piece in the opening of the device.Conclusion: the reported issue could not be confirmed because the device was not returned.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22458486
Report Number1222780-2025-00368
Device Sequence Number12906056
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public(01)15420045512863(17)260902(10)24J02R
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2026
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Device Lot Number24J02R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown